Aa
Aa
A
A
A
Close
343243 tn?1273346704

overdosed & the extra pyramidal side effect is terrifying. What shall I do?

I did it last Sunday 23pm.The drug name is prochlorperazine 21 tablet(5MG).it was prescribed for my friend for vertigo & I took it from her. I vomited it after an hour. i slept about 18 hours. 4 hours after I got up I had involuntary lower jaw movement. it just shift to one side & my tongue was really heavy & protrude out. my friend took me to the hospital & i was given a tablet & injection, then discharged. the next morning same thing happened & this when I told the doctor about the overdose. He prescribed procyclidine 6 tablet for 2 days. now I feel weak, lightheaded,  my hand is shaking & blurred vision- both less severe than on Wednesday. I feel my blood sugar is low- same symptom & thirst all the time.
not taking any medication since Thursday morning.
my pupils was dilated on Wednesday. I had to sign for leaving against medical advice.
2 Responses
Sort by: Helpful Oldest Newest
639831 tn?1223063080
MEDICAL PROFESSIONAL
The involuntary movements you describe are definitely extrapyramidal reactions.  Procyclidine is used to help stop these symptoms.  However, they are rather difficult to get rid of and may sometimes be permanent.  I would not have left against medical advice.  I would either go back to your doctor or the hospital.  
Helpful - 0
343243 tn?1273346704
Thank you very much:)

It didn't last long. I am good now. Back to business.
Helpful - 0

You are reading content posted in the Ask a Pharmacist Forum

Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.